2 Clarke Drive
Cranbury, NJ 08512
© 2022 MJH Life Sciences™ and OncLive - Clinical Oncology News, Cancer Expert Insights. All rights reserved.
Selpercatinib demonstrated a favorable safety profile, characterized by low-grade treatment-emergent adverse effects, manageable early onset toxicity, and low rates of treatment discontinuation, in patients with RET-altered advanced solid tumors.
Selpercatinib (Retevmo) demonstrated a favorable safety profile, characterized by low-grade treatment-emergent adverse effects (TEAEs), manageable early onset toxicity, and low rates of treatment discontinuation, in patients with RET-altered advanced solid tumors, according to findings from a post-hoc analysis of the ongoing phase 1/2 LIBRETTO-001 trial (NCT03157128) that were presented during Week 1 of the virtual AACR Annual Meeting 2021.
“In this post-hoc analysis of the safety population of LIBRETTO-001, most TEAEs were low grade, select AEs emerged early on during treatment and were manageable with dose adjustments, and TEAEs were associated with low rates of discontinuation,” wrote Todd M. Bauer, MD, lead study author and associate director of Drug Development at Sarah Cannon Research Institute, and colleagues in a poster presentation of the data.
Selpercatinib is a first-in-class, highly selective, and potent RET inhibitor approved for the treatment of patients with RET alteration—positive non–small cell lung cancer, medullary thyroid cancer, and other thyroid cancers.
Selpercatinib is associated with predominantly low-grade AEs, and dose reductions were largely infrequent in the pivotal LIBRETTO-001 trial.
In the phase 1 portion of the LIBRETTO-001 study, patients received oral selpercatinib in doses spanning 20 mg once daily to 240 mg twice daily. In the phase 2 portion of the study, patients received 160 mg of selpercatinib twice daily in 28-day cycles.
To better understand the clinical safety profile of selpercatinib in the LIBRETTO-001 trial, investigators conducted a post-hoc analysis of patients enrolled in the study to evaluate the safety of the agent in patients with RET-altered advanced solid tumors.
The safety population comprised 702 patients, all of whom who had received at least one dose of selpercatinib and were followed up until the data cutoff in December 2019.
Investigators evaluated the frequency, grade, and time to onset of selected all-cause TEAEs and associated dose adjustments in the safety population. The frequency and grade of TEAEs and associated dose adjustments based on duration of treatment exposure (<12 months, n = 466; ≥12, n = 236 months) were also evaluated.
Select TEAEs comprised those occurring in at least 25% of patients, with the addition of two AEs of clinical interest: hypersensitivity and QTc prolongation.
The majority of TEAEs were low grade. Any-grade TEAEs included dry mouth (38.9%; n = 273), diarrhea (36.6%; n = 257), hypertension (35.9%; n = 252), fatigue (35%; n = 246), edema (34.5%; n = 242), aspartate transaminase increase (AST; 29.9%; n = 210), alanine aminotransferase increase (ALT; 28.6%; n = 201), rash (27.2%; n = 191), constipation (25.4%; n = 178), QTc prolongation (16.8%; n = 118), and hypersensitivity (4.3%; n = 30).
The most common grade 3 or 4 AEs were hypertension (17.1%; n = 120), increased AST (7.4%; n = 52) and ALT (9.1%; n = 64), QTc prolongation (4%; n =28), and diarrhea (3.4%; n = 24) and were generally manageable with dose adjustments.
Additional grade 3 or greater TEAEs included fatigue (2%; n = 14), edema (0.3%; n = 2), rash (0.7%; n = 5), constipation (0.6%; n = 4), and hypersensitivity (1.6%; n = 11).
TEAEs leading to dose reduction included dry mouth (0.7%; n = 5), diarrhea (1.6%; n = 11), hypertension (1.3%; n = 9), fatigue (2.6%; n = 18), edema (1%; n = 7), AST increase (5.6%; n = 39), ALT increase (6.4%; n = 45), rash (2.1%; n = 15), constipation (0.3%; n = 2), QTc prolongation (2.3%; n = 16), and hypersensitivity (2.8%; n = 20).
TEAEs leading to drug interruption included dry mouth (0.3%; n = 2), diarrhea (2.6%; n = 18), hypertension (4.6%; n = 33), fatigue (2.7%; n = 19), edema (1%; n = 7), AST increase (4.8%; n = 34), ALT increase (5.1%; n = 36), rash (2%; n = 14), constipation (0.3%; n = 2), QTc prolongation (2.1%; n = 15), and hypersensitivity (0.9%; n = 6).
TEAEs leading to drug discontinuation included fatigue (0.3%; n = 2), AST increase (0.3%; n = 2), ALT increase (0.4%; n = 3), rash (0.1%; n = 1), and hypersensitivity (0.4%; n = 3).
The median times to first onset of TEAEs fell within 10 weeks of starting treatment with selpercatinib. The median time to onset was the earliest for hypersensitivity, at 1.7 weeks, vs the latest for rash, at 9.3 weeks.
The median time to onset for hypertension among patients without a prior history was 2.2 weeks (n = 413), followed by hypertension among patients with a prior history (n = 289; 2.5 weeks), dry mouth (2.9 weeks), QTc prolongation (3.5 weeks), AST/ALT increase (4.1 weeks each), constipation (4.4 weeks), fatigue (5.4 weeks), diarrhea (8 weeks), and edema (9.8 weeks).
Comparable rates of grade 3 or greater TEAEs were reported irrespective of treatment duration, although a greater number of patients who received treatment for at least 12 months required dose adjustments because of TEAEs. Treatment discontinuation rates were similar between both treatment exposure subgroups.
Among patients who received treatment with selpercatinib for less than 12 months, 29.6% (n = 138) required dose reduction, 39.5% (n = 184) required dose interruptions, and 6.9% (n = 32) required treatment discontinuation. Among patients who received treatment with selpercatinib for at least 12 months, 34.3% (n = 81) required dose reduction, 46.6% (n = 110) required dose interruptions, and 2.1% (n = 5) required treatment discontinuation.
“The safety profile in the two exposure subgroups were consistent with previous reports and no new safety signals were identified,” concluded the authors.